Alert archive / Nebraska / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 13, 2013, 8:21 PM MST for 7 counties in Nebraska; Albany County, Laramie County, Wyoming. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 8:21 PM MST (03:21 UTC)
- Expired
- Jan 14, 2013, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Sioux County, NE, Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 112 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307 WWUS45 KCYS 140321 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 821 PM MST SUN JAN 13 2013 ...DANGEROUSLY COLD CONDITIONS EXPECTED TONIGHT... .PARTIAL CLEARING AND LIGHT WINDS WILL CONTINUE TO PROMOTE VERY COLD TEMPERATURES ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THIS WILL RESULT IN ACTUAL AIR TEMPERATURES FALLING TO BETWEEN 10 AND 20 DEGREES BELOW ZERO DURING THE OVERNIGHT. AN APPROACHING HIGH PRESSURE SYSTEM WILL ALLOW WEST WINDS AT 5 TO 10 MPH TO PERSIST THROUGH THE NIGHT. THIS WILL CAUSE DANGEROUS WIND CHILLS BETWEEN 15 AND 25 DEGREES BELOW ZERO OVER THE HIGH PLAINS...AND BETWEEN 25 AND 35 DEGREES BELOW ZERO OVER THE MOUNTAINS AND HIGH VALLEYS OF SOUTHEAST WYOMING. WYZ104-105-109>111-113-115-141530- /O.EXT.KCYS.WC.W.0001.130114T0321Z-130114T1600Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 821 PM MST SUN JAN 13 2013 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST MONDAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 9 AM MST MONDAY. * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH THROUGH EARLY MONDAY MORNING. * WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES. * IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-020-021-054-055-095-WYZ116>119-141530- /O.NEW.KCYS.WC.Y.0003.130114T0321Z-130114T1600Z/ DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 821 PM MST SUN JAN 13 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST MONDAY. * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH THROUGH EARLY MONDAY MORNING. * WIND CHILL VALUES...MINUS 15 TO MINUS 25 DEGREES. * IMPACTS...A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ HAMMER
2 follow-up statements
730 WWUS45 KCYS 141033 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 333 AM MST MON JAN 14 2013 ...DANGEROUSLY COLD CONDITIONS THROUGH THIS MORNING... .CLEARING SKIES AND LIGHT WINDS WILL CONTINUE TO PROMOTE VERY COLD TEMPERATURES ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS MORNING. TEMPERATURES ARE CURRENTLY 10 TO 20 DEGREES BELOW ZERO ACROSS SOUTHEAST WYOMING AND COMBINED WITH WINDS OF 5 TO 10 MPH...WIND CHILL VALUES ARE 25 TO 35 DEGREES BELOW ZERO. WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO WILL CONTINUE TO BE POSSIBLE ACROSS THE WESTERN NEBRASKA PANHANDLE. WYZ104-105-109>111-113-115-141600- /O.CON.KCYS.WC.W.0001.000000T0000Z-130114T1600Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 333 AM MST MON JAN 14 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WINDS...WEST-TO-SOUTHWEST WINDS 5 TO 10 MPH. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-020-021-054-055-095-WYZ116>119-141600- /O.CON.KCYS.WC.Y.0003.000000T0000Z-130114T1600Z/ DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 333 AM MST MON JAN 14 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WINDS...WEST-TO-SOUTHWEST 5 TO 10 MPH. * WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO ACROSS THE SOUTHERN LARAMIE RANGE AND LARAMIE COUNTY. 15 TO 25 DEGREES OVER THE WESTERN NEBRASKA PANHANDLE. * IMPACTS...A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ FINCH
527 WWUS45 KCYS 141600 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 900 AM MST MON JAN 14 2013 WYZ104-105-109>111-113-115-141700- /O.EXP.KCYS.WC.W.0001.000000T0000Z-130114T1600Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 900 AM MST MON JAN 14 2013 ...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. ALTHOUGH STILL VERY COLD...WIND CHILLS WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS THIS MORNING. THEREFORE...THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ NEZ002-003-020-021-054-055-095-WYZ116>119-141700- /O.EXP.KCYS.WC.Y.0003.000000T0000Z-130114T1600Z/ DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 900 AM MST MON JAN 14 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. ALTHOUGH STILL VERY COLD...WIND CHILLS WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ HAHN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 4:32 PM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 13, 4:32 PM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MST SUN JAN 13 2013
.AVIATION...00Z TAFS. SCATTERED TO BROKEN CLOUDS FROM 3500 TO
10000 FEET AGL...EXCEPT FOR LOCALIZED MVFR THROUGH 03Z AT
ALLIANCE AND SCOTTSBLUFF. RUBIN
&&
.PREV DISCUSSION... /ISSUED 406 PM MST SUN JAN 13 2013/
SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...SHORTWAVE FEATURE
WITHIN THE CENTER OF THE DEEP UPPER TROUGH WILL CONTINUE TO MOVE
EAST OVER NORTHERN COLORADO THIS AFTERNOON AND EVENING. LIGHT SNOW
SHOWERS OCCURRING OVER THE MOUNTAINS TODAY WITH THIS WAVE WILL
DIMINISH THROUGH THE EVENING AS IT MOVES EAST...AND SKIES
WILL PARTIALLY CLEAR THROUGH THE OVERNIGHT HOURS. SURFACE WINDS
ACROSS THE BOARD WILL BECOME RELATIVELY LIGHT IN THE EARLY
OVERNIGHT TIMEFRAME...WHICH WILL COMBINE WITH THE PARTIAL CLEARING
TO ALLOW TEMPS TO PLUMMET WELL BELOW ZERO. GUIDANCE SUGGESTS THE
HIGH VALLEYS OUT WEST WILL DROP TO THE MID TEENS BELOW ZERO...AND
COULD SEE A COUPLE LOCATIONS APPROACH MINUS 20 DEGREES. SFC HIGH
PRESSURE BUILDING IN FROM THE WEST THROUGH THE EARLY MORNING HOURS
WILL INCREASE WEST TO SOUTHWEST WINDS JUST ENOUGH TO PRODUCE
DANGEROUSLY COLD WIND CHILLS DURING THIS TIME IN THE LOWER
ELEVATIONS OF CARBON AND ALBANY COUNTIES. LOOKING AT WIDESPREAD 25
TO 35 BELOW ZERO READINGS HERE...SO WENT AHEAD AND ISSUED A WIND
CHILL WARNING FOR THESE AREAS LATE TONIGHT AND EARLY TOMORROW
MORNING.
TEMPERATURES TOMORROW WILL BE SLOW TO WARM WITH THE UPPER LEVEL
TROUGH AXIS SLOWLY MOVING EAST ACROSS THE FORECAST AREA. THE
TROUGH WILL BE NUDGED EASTWARD BY A STRONG NORTHERLY
JET MOVING INTO THE CENTRAL PLAINS THROUGH MIDWEEK...WITH HEIGHTS
OVERHEAD STEADILY RISING ACROSS THE FORECAST AREA ESPECIALLY MONDAY
NIGHT. 700 MB TEMPS WILL INCREASE A GOOD 5 TO 10 DEGREES OVER THE
ROCKIES MONDAY NIGHT AND WILL STRENGTHEN THE LLVL INVERSION. THE COLD
AIRMASS WILL REMAIN TRAPPED AT THE SURFACE THUS ANOTHER ROUND OF
COLD TEMPERATURES IS EXPECTED FOR MONDAY NIGHT.
YET...THE OVERNIGHT TEMPS DO NOT LOOK TO BE AS COLD WITH RISING
HEIGHTS ALOFT. SFC HIGH PRESSURE BUILDING IN FROM THE WEST WILL
STRENGTHEN THE PRESSURE GRADIENT ALONG THE ROCKIES AND WILL
INCREASE WESTERLY SFC WINDS WEST OF THE LARAMIE RANGE. HOWEVER...A
STRONGLY VEERING WIND PROFILE DOES NOT NECESSARILY FAVOR HIGH
WINDS. SO EVEN THOUGH THE NEAR SURFACE LAYER SUPPORTS A GAP
WIND EVENT WITH STRONG PRESSURE GRADIENT AND LLVL INVERSION...THE
UPPER LEVEL WIND DIRECTION IS NOT FAVORABLE FOR THIS TO OCCUR. SO
WILL MAINTAIN GUSTS OF 45 TO 50 MPH IN THE FORECAST FOR LATE
MONDAY NIGHT AND EARLY TUESDAY MORNING. A SHORTWAVE MOVING INTO
THE UPPER MIDWEST WILL DRAG A SURFACE FRONT ACROSS THE EASTERN
PLAINS ON TUESDAY. SOME MOISTURE WILL BE ACCOMPANY THIS
SYSTEM...BUT WEST TO NORTHWEST FLOW IN THE LLVLS WILL KEEP PRECIP
CHANCES CONFINED TO THE MOUNTAINS AND NEARBY FOOTHILLS THROUGH THE
DAY.
THE STRONGER WINDS SHOULD SCOUR OUT SOME OF THE COLD AIR ACROSS THE
WEST...WITH THE DOWNSLOPING COMPONENT ADDING TO THE WARMING ACROSS
THE EASTERN PLAINS. LOOKING AT A GOOD 10 TO 20 DEGREE INCREASE IN
TEMPS ON TUESDAY COMPARED TO MONDAY...WITH A SIMILAR BUMP UP IN
TEMPS FOR WEDNESDAY AS RIDGING CONTINUES TO BUILD IN FROM THE WEST.
LONG TERM...WEDNESDAY THROUGH SUNDAY...
MILDER AND DRY WEATHER WILL RETURN TO THE CWA FOR THIS TIME PERIOD.
HEIGHTS ALOFT RISE OVER THE ROCKIES WEDNESDAY AND INTO SATURDAY AS
A MID AND UPPER LEVEL RIDGE SLOWLY BUILDS ALONG THE WEST COAST.
DRY NORTHWEST FLOW ALOFT WILL RESULT OVER THE CWA THROUGH SATURDAY.
THE FLOW ALOFT BECOMES FASTER SATURDAY NIGHT AND NEXT SUNDAY OVER
THE HIGH PLAINS AND TURNS MORE NORTHERLY ON SUNDAY. THE 700 MB
TEMPERATURES RISE TO MINUS 2C TO MINUS 4C OVER THE CWA ON THURSDAY
AND THEN REMAIN SIMILAR UNTIL SUNDAY WHEN READINGS COOLER OVER THE
EAST PART OF THE CWA.
A SURFACE TROUGH WILL FORM OVER EASTERN WYOMING WEDNESDAY NIGHT
AND THEN MOVES SLOWLY EAST THROUGH FRIDAY. A COLD FRONT MOVES OVER
THE EAST PART OF THE CWA AS EARLY AS FRIDAY NIGHT AND SATURDAY PER
THE GFS. MEANWHILE...THE TIMING OF THE FRONT PER THE ECMWF IS MORE
LIKE SATURDAY NIGHT. TEMPERATURES WILL BE COOLER OVER AT LEAST THE
PANHANDLE BY SUNDAY AND PERHAPS SATURDAY IF THE GFS VERIFIES.
MODEL QPF LOOKS TO REMAIN TO THE NORTHEAST PART OF THE CWA SATURDAY
NIGHT AND SUNDAY...BUT SHOULD BE MORE CLOUD COVER OVER THE EAST
PART OF THE CWA DURING THAT TIME.
WESTERLY SURFACE WINDS WILL BE BRISK AT TIMES...MAINLY ALONG AND
EAST OF THE LARAMIE RANGE AS THE SURFACE TROUGH DEVELOPS.
AVIATION...18Z TAF ISSUANCE...
CLOUDS BASED AT BETWEEN 4 AND 7 THOUSAND FEET AGL WILL SPREAD OVER
MUCH OF THE ENTIRE CWA THROUGH THE EARLY AFTERNOON FROM THE WEST
NORTH PARTS OF THE CWA. THAT CLOUD DECK WILL PERSIST THROUGH 18Z
MONDAY. THE HIGHER MOUNTAIN PEAKS WILL BE OBSCURED THROUGH THAT
TIME. THE ATMOSPHERE WILL GRADUALLY WARM AND DRY AND CLOUDS WILL
BECOME MORE SCATTERED IN COVERAGE AS EARLY AS MONDAY AFTERNOON TO
THE EAST OF THE LARAMIE RANGE. THE CLOUDS WILL LIKELY PERSIST
OVER CARBON COUNTY.
WESTERLY SURFACE WINDS WILL INCREASE OVER THE CWA MONDAY NIGHT AND
CONTINUE THROUGH TUESDAY NIGHT...ESPECIALLY ALONG AND WEST OF THE
LARAMIE RANGE. WIND GUSTS IN THOSE AREAS DURING THAT TIME COULD BE
AS HIGH AS 45 KNOTS.
FIRE WEATHER...THE CURRENT SNOWPACK AND VERY COLD AIRMASS WILL
KEEP FIRE WEATHER CONCERNS AT A MINIMUM THROUGH EARLY THIS WEEK.
TEMPERATURES WILL BEGIN TO MODERATE ON TUESDAY...AND WILL RETURN
TO MORE NORMAL TO SLIGHTLY ABOVE NORMAL VALUES FOR THE END OF THE
WEEK. THESE WARMER TEMPERATURES WILL HELP TO DECREASE SNOWPACK
OVER THE PLAINS. A FEW SNOW SHOWERS WILL DEVELOP MAINLY IN THE
MOUNTAINS TODAY AND AGAIN ON TUESDAY...OTHERWISE DRY CONDITIONS
WILL OCCUR THROUGH MIDWEEK. WINDS WILL REMAIN LIGHT OVER THE AREA
THROUGH MONDAY BEFORE INCREASING ON TUESDAY AND WEDNESDAY AS THE
SURFACE PRESSURE GRADIENT ALONG THE ROCKIES STRENGTHENS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL WARNING FROM MIDNIGHT MONDAY TO 9 AM MONDAY FOR
WYZ104-WYZ105-WYZ109-WYZ110-WYZ111-WYZ113-WYZ115.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...WEILANDHazardous weather outlook, Jan 13, 4:24 PM MST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 424 PM MST SUN JAN 13 2013 WYZ101>119-142330- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 424 PM MST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT VERY COLD TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO IN THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES WILL COMBINE WITH WEST WINDS OF 5 TO 10 MPH LATE TONIGHT TO PRODUCE DANGEROUSLY COLD CONDITIONS ACROSS THIS AREA. A WIND CHILL WARNING IS IN EFFECT FOR WIND CHILLS DROPPING TO 25 TO 35 DEGREES BELOW ZERO AFTER MIDNIGHT TONIGHT IN THIS AREA. ELSEWHERE...WIND CHILLS WILL RANGE FROM 15 TO 25 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD CONDITIONS ARE EXPECTED AGAIN ON MONDAY NIGHT WITH WIDESPREAD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. A FEW LOCATIONS IN THE HIGH MOUNTAIN VALLEYS COULD SEE WIND CHILLS DROP BELOW MINUS 30 DEGREES. WIND GUSTS TO 50 MPH WILL BE POSSIBLE LATE MONDAY NIGHT THROUGH TUESDAY NIGHT MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-142330- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 424 PM MST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT VERY COLD CONDITIONS WILL OCCUR TONIGHT...WITH WIDESPREAD WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD CONDITIONS ARE EXPECTED ONCE AGAIN ON MONDAY NIGHT WITH WIDESPREAD WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO. NORTHWEST WINDS WILL INCREASE ON TUESDAY ACROSS THE WESTERN NEBRASKA PANHANDLE WITH GUSTS TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 13, 4:11 PM MST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW CHUGWATER 41.76N 104.82W
01/12/2013 M3.2 INCH PLATTE WY CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW LODGEPOLE 41.15N 102.64W
01/12/2013 M1.0 INCH CHEYENNE NE CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 8 N LODGEPOLE 41.26N 102.64W
01/12/2013 M1.3 INCH CHEYENNE NE CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 2 NE KIMBALL 41.25N 103.63W
01/12/2013 M1.0 INCH KIMBALL NE CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 12 WNW HARRISBURG 41.62N 103.95W
01/12/2013 M0.9 INCH BANNER NE CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 6 NE GLENDO 42.57N 104.94W
01/12/2013 M0.8 INCH PLATTE WY CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 10 SSE BROADWATER 41.46N 102.78W
01/12/2013 M0.2 INCH MORRILL NE CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 29 N TORRINGTON 42.49N 104.18W
01/12/2013 M3.3 INCH GOSHEN WY CO-OP OBSERVER
24 HOUR SNOWFALL. SIGNIFICANT DRIFTING.
0700 AM SNOW 11 SE HORSE CREEK 41.30N 105.03W
01/12/2013 M0.5 INCH LARAMIE WY CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW DALTON 41.41N 102.97W
01/12/2013 M2.0 INCH CHEYENNE NE CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW 1 SE DOUGLAS 42.75N 105.38W
01/12/2013 M0.4 INCH CONVERSE WY CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW HEMINGFORD 42.32N 103.08W
01/12/2013 M0.2 INCH BOX BUTTE NE CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW 11 NNE LANCE CREEK 43.17N 104.56W
01/12/2013 M1.6 INCH NIOBRARA WY CO-OP OBSERVER
24 HOUR SNOWFALL.
0500 AM SNOW CHEYENNE 41.15N 104.79W
01/13/2013 M2.9 INCH LARAMIE WY OFFICIAL NWS OBS
48 HOUR SNOWFALL. MOST SNOW FELL ON 1/11/13.
0700 AM SNOW FORT LARAMIE 42.21N 104.52W
01/13/2013 M2.2 INCH GOSHEN WY CO-OP OBSERVER
48 HOUR SNOWFALL. MOST SNOW FELL ON 1/11/13.
0700 AM HEAVY SNOW HARRISON 42.69N 103.88W
01/13/2013 M6.3 INCH SIOUX NE CO-OP OBSERVER
48 HOUR SNOWFALL ENDING AT 7 AM MST. MOST SNOW FELL ON
1/11/13.
0700 AM SNOW 3 SW CHADRON 42.80N 103.04W
01/13/2013 M4.5 INCH DAWES NE CO-OP OBSERVER
48 HOUR SNOWFALL. MOST SNOW FELL ON 1/11/13 ALONG WITH
BLOWING AND DRIFTING. NEARBY CDR ASOS WAS INDICATIVE OF
FREQUENT VISIBILITY REDUCTIONS AROUND ONE HALF MILE.
0800 AM SNOW 4 SE LARAMIE 41.27N 105.53W
01/13/2013 M0.7 INCH ALBANY WY CO-OP OBSERVER
48 HOUR SNOWFALL. MOST SNOW FELL ON 1/11/13.
&&
HAMMERLocal storm report, Jan 13, 4:27 PM MST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM SNOW POTTER 41.22N 103.31W
01/11/2013 E1.0 INCH CHEYENNE NE PUBLIC
0153 PM SNOW BURNS 41.19N 104.36W
01/11/2013 E4.5 INCH LARAMIE WY PUBLIC
0700 AM SNOW 3 WNW SCOTTSBLUFF 41.88N 103.72W
01/12/2013 M2.0 INCH SCOTTS BLUFF NE COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 13 SSW MANVILLE 42.61N 104.71W
01/12/2013 M3.0 INCH PLATTE WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 10 ENE DALTON 41.46N 102.79W
01/12/2013 M0.2 INCH MORRILL NE COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 17 WNW CHEYENNE 41.24N 105.09W
01/12/2013 M0.5 INCH LARAMIE WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 22 NNE ROLLING HILLS ES 43.20N 105.68W
01/12/2013 M1.0 INCH CONVERSE WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 10 WSW ROCK RIVER 41.68N 106.15W
01/12/2013 E0.8 INCH CARBON WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 11 N CHEYENNE 41.30N 104.79W
01/12/2013 M2.5 INCH LARAMIE WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 10 E CHEYENNE 41.15N 104.60W
01/12/2013 E3.2 INCH LARAMIE WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 7 WNW BURNS 41.23N 104.48W
01/12/2013 M2.8 INCH LARAMIE WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 5 NE CHEYENNE 41.20N 104.72W
01/12/2013 M4.3 INCH LARAMIE WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 6 N CHEYENNE 41.23N 104.79W
01/12/2013 M4.0 INCH LARAMIE WY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 7 NE SCOTTSBLUFF 41.94N 103.57W
01/12/2013 M3.0 INCH SCOTTS BLUFF NE COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 7 NW ALLIANCE 42.17N 102.97W
01/12/2013 M0.5 INCH BOX BUTTE NE COCORAHS
24 HOUR SNOWFALL.
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:00 PM MST | Wind Chill Advisory | CYS | Albany, Carbon | 11 hr |
Nearby
Wind Chill Advisories in Nebraska, 2013Wind Chill Advisories in Wyoming, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.